Alert archive / California / Gale Warnings in 2020
Gale Warning 15, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jun 16, 2020, 10:06 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2020, 10:06 PM PDT (05:06 UTC)
- Expired
- Jun 17, 2020, 3:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
431 WHUS76 KMTR 170506 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 1006 PM PDT Tue Jun 16 2020 PZZ565-171000- /O.NEW.KMTR.GL.W.0015.200617T0506Z-200617T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 1006 PM PDT Tue Jun 16 2020 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet at 11 seconds. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ535-170615- /O.EXB.KMTR.SC.Y.0109.000000T0000Z-200617T0600Z/ Monterey Bay- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 11 feet at 10 seconds. * WHERE...Monterey Bay. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-171315- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T1000Z/ Waters from Point Arena to Point Reyes 10-60 NM- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet at 11 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-171315- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T1000Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet at 11 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-171315- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T0400Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet at 11 seconds. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-171315- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T0400Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 9 to 13 feet at 11 seconds. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-171315- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T0400Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet at 11 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-171315- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T0400Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 11 feet at 11 seconds. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ560-171315- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 1006 PM PDT Tue Jun 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet at 11 seconds. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 9 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
250 WHUS76 KMTR 170937 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 237 AM PDT Wed Jun 17 2020 PZZ565-171745- /O.EXP.KMTR.GL.W.0015.000000T0000Z-200617T1000Z/ /O.EXB.KMTR.SC.Y.0109.200617T1000Z-200618T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet at 11 seconds expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ531-171745- /O.NEW.KMTR.SC.Y.0111.200617T2200Z-200618T0400Z/ San Francisco Bay South of the Bay Bridge- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...San Francisco Bay South of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ535-171745- /O.NEW.KMTR.SC.Y.0111.200617T2000Z-200618T0400Z/ Monterey Bay- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Monterey Bay. * WHEN...From 1 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ570-171745- /O.EXT.KMTR.SC.Y.0109.000000T0000Z-200619T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with occasional gusts up to 40 kt and seas 9 to 13 feet at 11 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 9 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ571-171745- /O.EXT.KMTR.SC.Y.0109.000000T0000Z-200618T2200Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 12 feet at 10 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 3 PM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ575-171745- /O.EXT.KMTR.SC.Y.0109.000000T0000Z-200618T1000Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 12 feet at 11 seconds. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ576-171745- /O.EXT.KMTR.SC.Y.0109.000000T0000Z-200618T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet at 11 seconds. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ540-171745- /O.EXT.KMTR.SC.Y.0109.000000T0000Z-200618T1000Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 10 feet at 10 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ545-171745- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T0400Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ560-171745- /O.CON.KMTR.SC.Y.0109.000000T0000Z-200618T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 237 AM PDT Wed Jun 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jun 16, 9:01 PM PDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 16, 9:01 PM PDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
901 PM PDT Tue Jun 16 2020
.SYNOPSIS...Much warmer and drier conditions are forecast for
Wednesday and Thursday as onshore flow weakens considerably under
building high pressure. Slight cooling will return to the coast
late in the week and into the upcoming weekend while warm
conditions persist inland.
&&
.DISCUSSION...As of 9:00 PM PDT Tuesday...Today was another
breezy day as gusty west to northwest winds buffeted the area.
Afternoon highs were similar to yesterday and generally near
normal inland while cooler than normal in most inland areas.
The upper trough that brought breezy and cool conditions over the
past few days has begun to move inland this evening. Northwest
winds have begun to subside, a trend that will continue at lower
elevations overnight. However, in the hills winds are expected to
veer from northwest to north and remain gusty overnight and
through midday Wednesday as surface high pressure quickly builds
inland to our north and northeast. Strongest winds will be in the
higher hills of Napa and eastern Sonoma County where gusts up to
40 mph are possible. These gusty north winds will usher a drier
airmass into our region overnight and into Wednesday. The
combination of gusty winds and drier air will increase fire
concerns over the next 24 hours.
Temperatures are forecast to be anywhere from 5 to 15 degrees
warmer tomorrow due to dry northerly winds and an upper ridge
offshore edging closer to the coast. A shallow marine layer that
exists near the coast presently should be gone completely by
midday tomorrow. North winds will subside in the hills Wednesday
afternoon, but then increase somewhat again on Wednesday night.
However, winds in the hills on Wednesday night won't be as strong
as late tonight/Wednesday morning.
From Previous Discussion...Warm to very warm temperatures will
persist on Thursday with interior locations warming into the lower
to upper 90s while conditions near the coast will be a few
degrees warmer compared to Wednesday. Overnight temperatures will
be mild in the hills as well given the offshore flow aloft the
next few nights. This said, Heat Risk guidance does not show a
widespread threat with only a few interior locations reaching
moderate heat risk concerns. Regardless, many inland areas will be
10-15 degrees above seasonal averages through midweek.
Temperatures moderate downward a bit late in the week and into the
upcoming weekend as onshore flow increases and spreads a bit inland.
However, interior locations will remain warm and above average as a
result of zonal flow aloft. This could also bring back the return of
overnight/morning low clouds if the marine layer is able to become
better established.
&&
.AVIATION...As of 4:39 PM PDT Tuesday...Dry northerly flow is
strengthening over the area with the SFO-ACV pressure gradient up
to 6.7 mb this afternoon. High confidence for VFR in the SFO Bay
Area but there may be patches of low clouds forming in the hills
which could briefly impact MRY. Another breezy day with gusts to
30-32 kt at SFO and gusts to 20 kt in the MRY Bay Area. Winds will
switch more northerly and decrease tonight.
Vicinity of KSFO...VFR. Northwest winds 25-28 kt with gusts 30-32
kt decreasing after 04Z.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR with a small chance of SCT-BKN clouds
at MRY late tonight between 08Z and 15Z. Northwest winds gusting
to 20 kt through 04Z.
&&
.MARINE...as of 04:31 PM PDT Tuesday...Northwest winds remain
strong and gusty this afternoon over the coastal waters and
breezy over the bays. The Big Sur Coastline will see the
strongest winds south of Point Sur where gale force gusts will
persist into this evening. These winds will generate steep fresh
swell resulting in hazardous seas conditions, particularly for
small crafts. The winds will start to reduce throughout Wednesday
over the southern and inner waters, but stronger winds will
remain longer over the northern outer waters. Mixed seas will
persist with a short period northwest swell and a longer period
southerly swell. The next long period southerly swell arrives
Thursday evening.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 PM
SCA...SF Bay until 9 PM
SCA...Mry Bay until 9 PM
&&
PUBLIC FORECAST: Dykema/RGass
AVIATION: W Pi
MARINE: DK
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:37 AM PDT | Small Craft Advisory | MTR | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.